Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)



On the existence of open and bi-continuing codes

Author: Uijin Jung
Journal: Trans. Amer. Math. Soc. 363 (2011), 1399-1417
MSC (2010): Primary 37B10; Secondary 37B40, 54H20
Published electronically: October 20, 2010
MathSciNet review: 2737270
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given an irreducible sofic shift $ X$, we show that an irreducible shift of finite type $ Y$ of lower entropy is a factor of $ X$ if and only if it is a factor of $ X$ by an open bi-continuing code. If these equivalent conditions hold and $ Y$ is mixing, then any code from a proper subshift of $ X$ to $ Y$ can be extended to an open bi-continuing code on $ X$. These results are still valid when $ X$ is assumed to be only an almost specified shift, i.e., a subshift satisfying an irreducible version of the specification property.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37B10, 37B40, 54H20

Retrieve articles in all journals with MSC (2010): 37B10, 37B40, 54H20

Additional Information

Uijin Jung
Affiliation: Department of Mathematical Sciences, Korea Advanced Institute of Science and Technology, Daejeon 305-701, South Korea
Address at time of publication: School of Mathematics, Korea Institute for Advanced Study, Hoegiro 87, Dongdaemun-Gu, Seoul 130-722, Korea

Keywords: Open, continuing, sofic shift, shift of finite type, almost specified, specification property
Received by editor(s): November 7, 2008
Received by editor(s) in revised form: February 26, 2009
Published electronically: October 20, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia